Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What kind of allergies is causing reoccurring hives all over my body?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
HI Dr. My name is XXXX. I have been suffering with reoccurring hives all over my body, for the past eight months .The hives are very itchy and burning especially on my hands . I have been to several doctors and they all said that it is allergies. But we can not figure out what kind of allergies it is.Can you please help me, its taking over my life. i get emotional sometimes. Thanks
Posted Wed, 22 Jan 2014 in Asthma and Allergy
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, see an allergologist! Detailed Answer: Hi XXXX, Thank you so much for trusting us with your health query. I am so sorry to hear about this recurrent hives for the past 8months.I understand how disturbing this must have been. I hope together we would be able to figure out what the exact cause is. Considering the information you have provided, it is very suggestive of an allergy. Identifying the cause is often very difficult and at times requires specialized testing. This is even more complex if ore than one substance is the cause. The first step is to look back to the very beginning of these symptoms to see what change in food types, cosmetic products, environment, job, etc coincided with this. If no responses are forth coming, then keepa diary to correlate symptoms with different products like food type, products, etc. A careful analysis of these may provide insight to this problem if a specific product/environment is constantly associated with this hive. If we cannot still obtain answers, then meeting an immunologist/allergologist would make much sense. This will permit extensive investigations to try and figure out what the exact cause of this is. Please, can I also get a list of your medications? Is there any possible reason to suspect that maybe one of your drugs is causing this? For example, the symptoms started after beginning a new drug? For now, take the drugs as prescribed to alleviate symptoms. Propose and discuss the above plan with your doctor and see where he takes off from to address this problem. I hope you find this helpful. I wish you well. Thank you so much for using our services and please do feel free to ask for more information if need. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor